Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 220, NWS Raleigh, NC

September 10, 2015Chatham County, Lee County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 10, 2015, 7:41 PM EDT for Chatham County, Lee County, Moore County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2015, 7:41 PM EDT (23:41 UTC)
Expired
Sep 10, 2015, 8:07 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS52 KRAH 102341
SVRRAH
NCC037-105-125-110030-
/O.NEW.KRAH.SV.W.0220.150910T2341Z-150911T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT THU SEP 10 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 741 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED NEAR SILER CITY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SANFORD...PITTSBORO...SILER CITY...GOLDSTON...JORDAN LAKE STATE REC
  AREA...CROSSWINDS BOATING CENTER...HARPERS CROSSROADS...LAKE
  JORDAN...CUMNOCK AND GLENDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3586 7908 3587 7891 3561 7899 3558 7892
      3541 7933 3545 7961 3552 7955 3575 7955
      3584 7948 3584 7924 3585 7924 3588 7925
TIME...MOT...LOC 2341Z 271DEG 24KT 3568 7945 

$$

ELLIS
2 follow-up statements
136 
WWUS52 KRAH 110004
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT THU SEP 10 2015

NCC125-110013-
/O.CAN.KRAH.SV.W.0220.000000T0000Z-150911T0030Z/
MOORE NC-
804 PM EDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOORE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3586 7908 3587 7891 3561 7899 3558 7892
      3546 7921 3547 7936 3550 7934 3552 7935
      3552 7942 3567 7936 3577 7928 3585 7924
      3588 7925
TIME...MOT...LOC 0003Z 271DEG 24KT 3568 7928 

$$

NCC037-105-110030-
/O.CON.KRAH.SV.W.0220.000000T0000Z-150911T0030Z/
CHATHAM NC-LEE NC-
804 PM EDT THU SEP 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CHATHAM AND NORTHERN LEE COUNTIES...

AT 803 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR GOLDSTON...OR NEAR PITTSBORO...MOVING
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...GOLDSTON...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER...LAKE JORDAN...CUMNOCK...FEARRINGTON...
SEAFORTH BOAT DOCK AND BYNUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3586 7908 3587 7891 3561 7899 3558 7892
      3546 7921 3547 7936 3550 7934 3552 7935
      3552 7942 3567 7936 3577 7928 3585 7924
      3588 7925
TIME...MOT...LOC 0003Z 271DEG 24KT 3568 7928 

$$

ELLIS
720 
WWUS52 KRAH 110007
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT THU SEP 10 2015

NCC037-105-110017-
/O.CAN.KRAH.SV.W.0220.000000T0000Z-150911T0030Z/
CHATHAM NC-LEE NC-
807 PM EDT THU SEP 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND NORTHERN LEE
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3586 7908 3587 7891 3561 7899 3558 7892
      3546 7921 3547 7936 3550 7934 3552 7935
      3552 7942 3567 7936 3577 7928 3585 7924
      3588 7925
TIME...MOT...LOC 0005Z 271DEG 24KT 3568 7924 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 10, 3:00 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT THU SEP 10 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST THROUGH THE AREA
OVERNIGHT. A WEAK AREA OF LOW PRESSURE WILL DEVELOP OVER THE
CAROLINAS FRI AND FRI NIGHT...WHERE IT WILL LINGER UNTIL A STRONGER
COLD FRONT MOVES EAST ACROSS THE  REGION SAT AND SAT NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...

A VERY MOIST AND UNSTABLE ATMOSPHERE (18Z MESO ANALYSIS INDICATES
MODERATE INSTABILITY (3000 J/KG)OVER THE SANDHILLS AND COASTAL
PLAIN) COUPLED WITH THE APPROACH/PASSAGE OF A VORTICITY SHEAR AXIS
WILL TRIGGER SCATTERED CONVECTION ACROSS CENTRAL NC LATE THIS
AFTERNOON...PERSISTING THROUGH MOST OF THE EVENING HOURS.  DUE TO
THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...TORRENTIAL DOWNPOURS
WILL OCCUR WITH THE STRONGER STORMS. BULK OF WIND GUSTS WILL BE
BELOW 35KTS THOUGH AN ISOLATED DAMAGING WIND GUSTS CANNOT BE RULED
OUT. ANY PARTIAL CLEARING THAT OCCURS LATE THIS EVENING OR OVERNIGHT
WILL QUICKLY FILL IN WITH LOW CLOUDS AND PATCHY FOG. MIN TEMPS IN
THE UPPER 60S-LOWER 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 300 PM THURSDAY...

FRIDAY...VORTICITY SHEAR AXIS LIFT E-NE AWAY FROM OUR REGION. THIS
FEATURE WILL LEAVE BEHIND A SURFACE TROUGH THAT SHOULD LIE ACROSS
SECTIONS OF OUR COASTAL PLAIN AND SANDHILLS. MOISTURE POOLING ALONG
THIS FEATURE AND AVAILABLE INSTABILITY SHOULD TRIGGER SCATTERED
CONVECTION BY MID-LATE AFTERNOON. BASED ON EXPECTED POSITION OF THE
SURFACE TROUGH...EXPECT HIGHEST THREAT FOR SCATTERED CONVECTION TO
OCCUR ROUGHLY ALONG AND EAST OF A WADESBORO-SANFORD-TARBORO LINE.
OVER MOST OF THE PIEDMONT...HARD TO DISCERN ANY FEATURE TO INITIATE
CONVECTION ASIDE FROM STRONG DIURNAL HEATING. THUS WILL MAINTAIN
SLIGHT CHANCE POPS OVER THIS REGION

MAX TEMPS FRIDAY DEPENDENT UPON WHEN LOW STRATUS LIFTS/DISSIPATE
OVER THE REGION. LATEST SREF GUIDANCE SUGGEST THAT LOW CLOUDS MAY
LINGER OVER THE EASTERN COUNTIES THROUGH MOST OF THE MORNING WHILE
PARTIAL SUN PROBABLE/LIKELY IN THE WEST PRIOR TO 15Z. CAVEAT...IF
WESTERN PIEDMONT RECEIVES WIDESPREAD RAINFALL LATE THIS
AFTERNOON/EVENING...THEN A SATURATED TOP SOIL MAY CAUSE LOW CLOUDS
TO PERSIST LONGER HERE AS WELL. BASED ON THE SOLUTION OF PARTIAL
SUNSHINE DELAYED IN THE EAST...EXPECT A FAIRLY UNIFORM TEMP FIELD IN
THE MID-UPPER 80S.

FRIDAY NIGHT...ISOLATED-SCATTERED CONVECTION SHOULD DIMINISH WITH
LOSS OF HEATING THOUGH A STRAY SHOWER POSSIBLE ALMOST ANYWHERE
OVERNIGHT. MIN TEMPS IN THE 65-70 DEGREE RANGE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 215 PM THURSDAY...

SAT/SAT NIGHT: STILL LOOKS LIKE THE BEST CHANCE FOR NUMEROUS SHOWERS
AND STORMS... PROMPTED BY THE PRESENCE OF THE OLD FRONTAL
ZONE/TROUGH THROUGH CENTRAL NC... AND THE APPROACHING SYNOPTIC COLD
FRONT EXPECTED TO MOVE THROUGH CENTRAL NC TO THE COASTAL PLAIN BY
SUN MORNING. A BAND OF MID LEVEL SHEARED VORTICITY WILL STREAM
NORTHEASTWARD FROM THE WRN GULF ACROSS THE FL PANHANDLE AND THROUGH
ERN NC SAT... PROVIDING DYNAMIC FORCING FOR ASCENT ABOVE THE BEST
LOW LEVEL MOISTURE... WHILE TO OUR WEST THE APPROACHING LONGWAVE
TROUGH WILL GENERATE 60-80 M HEIGHT FALLS AND MID LEVEL LAPSE RATES
APPROACHING 6.5 C/KM OVER THE REGION. WE SHOULD ALSO SEE STRONG
UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE SHARPENING
UPPER JET CORE... ADDING TO OVERALL ASCENT. THE 0-6 KM BULK SHEAR
WILL BE STRENGTHENING TO 40-50 KTS... WITH MARGINAL TO MODERATE
MUCAPE VALUES... AS MUCH AS 1000-1500 J/KG IN THE EASTERN CWA.
HOWEVER... MODELS SUGGEST A LACK OF GOOD LOW LEVEL MOISTURE
TRANSPORT OVER MUCH OF WRN/CENTRAL NC (CONFINED MOSTLY TO ERN NC)...
DUE IN LARGE PART TO A NOTABLE WESTERLY COMPONENT TO THE LOW LEVEL
WINDS AT 925/850 MB... AND MODELS SHOW JUST A NARROW BAND OF MODEST
700 MB MOISTURE MOVING THROUGH THE AREA LATE SAT AND PW VALUES
BARELY AT OR JUST ABOVE NORMAL IN THE EAST ONLY. SO THIS ALL MAY
SERVE TO LIMIT COVERAGE A BIT PARTICULARLY IN THE WEST... BUT A WELL-
MIXED BOUNDARY LAYER COULD AUGMENT THE RISK OF DAMAGING DOWNBURST
WINDS... AND THE INCREASED MID LEVEL FLOW ITSELF ORIENTED ROUGHLY
PARALLEL TO THE SURFACE FRONT SHOULD HEIGHTEN THE THREAT OF
ORGANIZED LINES AND BOWING SEGMENTS PROGRESSING QUICKLY ACROSS THE
CWA DURING THE AFTERNOON INTO EVENING. WILL ADJUST POPS TO HAVE
SLIGHT CHANCES IN THE MORNING... INCREASING IN COVERAGE TO NUMEROUS
NW TO SE THROUGH THE AFTERNOON INTO EARLY EVENING... BEFORE TRENDING
BACK DOWNWARD FROM WEST TO EAST OVERNIGHT AS THE FRONT AND DRIER AIR
GRADUALLY SWEEP THROUGH. WILL KEEP A SLIGHT CHANCE IN THROUGH THE
NIGHT HOWEVER WITH MODELS SHOWING LINGERING MOISTURE BELOW 8K FT AND
A BRIEF RESURGENCE OF UPPER DIVERGENCE AS SPEED MAXIMA ROTATE INTO
THE BASE OF THE UPPER TROUGH. THICKNESSES SUPPORT HIGHS FROM THE LOW
80S NW TO THE UPPER 80S SE. THICKNESSES DROP TO AROUND 15 M BELOW
NORMAL BY SUN MORNING... SUGGESTING LOWS FROM THE UPPER 50S NW TO
THE UPPER 60S SE... WHERE ANY BREAKS IN THE CLOUD COVER MAY NOT BE
SEEN UNTIL AFTER SUNRISE.

SUN/SUN NIGHT: A FEW SHOWERS MAY LINGER INTO THE MORNING HOURS SUN
ACROSS THE SE CWA... BUT AS THE SURFACE FRONT CONTINUES ITS EASTWARD
PROGRESSION... ALLOWING COOL SURFACE HIGH PRESSURE CENTERED OVER MO
TO BEGIN TO BUILD IN FROM THE WEST... RAIN CHANCES WILL BE ON THE
DECLINE AND SHOULD BE COMPLETELY GONE BEFORE NOON WITH THE ONSET OF
STRONG SUBSIDENCE AND THE ARRIVAL OF SUB-1.0 INCH PW. EXPECT FLAT CU
TO FILL IN BY AFTERNOON AS THE LONGWAVE TROUGH AXIS AND VORTICITY
MAX SWING THROUGH... BUT OTHERWISE CLOUD COVER SHOULD BE DECREASING.
EXPECT A SOMEWHAT BREEZY AND SEASONABLY COOL DAY... WITH THICKNESSES
SUPPORTING HIGHS OF 72-79. LOWS IN THE 50S WITH WINDS DYING OFF
AFTER SUNSET.

MON-THU: HIGH CONFIDENCE IN DRY WEATHER AND PLENTY OF SUNSHINE
DURING THIS PERIOD. THE SURFACE HIGH WILL SHIFT OVERHEAD THEN TO OUR
NORTHEAST THROUGH THE WEEK... SETTLING OVER NEW ENGLAND BY THU WHILE
EXTENDING DOWN THE EASTERN SEABOARD THROUGH CENTRAL NC. WE MAY SEE A
AN INCREASE IN CLOUDS AREAWIDE THU AFTERNOON ALONG WITH A FEW
SHALLOW SHOWERS IN THE EAST (ALONG/E OF I-95) WITH INCREASING
ATLANTIC-SOURCE NE FLOW. THE MID LEVEL TROUGH AXIS LIFTS ENE AWAY
FROM OUR AREA MON/TUE... WITH HEIGHTS CONTINUING TO RISE THROUGH MID-
LATE WEEK AS ATLANTIC RIDGING SLIDES WESTWARD BENEATH THE EXITING
TROUGH AND BUILDS OVER THE MIDATLANTIC AND SOUTHEAST... ENSURING
CONTINUED DEEP LAYER SUBSIDENCE. THICKNESSES START OUT AT THEIR
LOWEST MON MORNING (ABOUT 20 M BELOW NORMAL) THEN RISE INCREMENTALLY
EACH DAY... BACK TOWARD NEAR-NORMAL VALUES BY THU... SO EXPECT HIGHS
IN THE 70S TO NEAR 80 MON/TUE... INCHING UP TO 80-85 RANGE BY THU.
MON AND TUE WILL BE OUR COOLEST MORNINGS WITH LOWS WELL DOWN INTO
THE 50S... WITH SOME UPPER 40S IN OUTLYING AREAS IN THE PIEDMONT.
LOWS WILL RECOVER BACK TO THE MID 50S TO AROUND 60 WED/THU MORNINGS.
-GIH

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM THURSDAY...

A MOIST AND UNSTABLE AIR MASS ALONG WITH THE APPROACH AND PASSAGE OF
A COUPLE OF SURFACE COLD FRONTS WILL RESULT IN PERIODS OF MVFR/IFR
CEILINGS AND VISIBILITY DUE TO CONVECTION. THE CONVECTIVE THREAT
APPEARS HIGHEST ACROSS CENTRAL NC BETWEEN 19Z-03Z...AND AGAIN FRIDAY
AFTERNOON-EVENING THOUGH MAINLY ALONG AND EAST OF HIGHWAY 1. IN
VICINITY OF THE STORMS...EXPECT WIND GUSTS 25-33KTS AND VISIBILITY
AOB 1SM.

LATER TONIGHT....AFTER 06Z...A LAYER OF LOW CLOUDS WILL DEVELOP
RESULT IN CEILINGS AOB 1000FT. THESE LOW CEILINGS WILL LIKELY
PERSIST WELL INTO FRIDAY MORNING...ESPECIALLY IN VICINITY OF KFAY
AND KRWI.

THE UNSETTLED WEATHER PATTERN WILL PERSIST INTO SATURDAY AS A WELL
DEFINED COLD FRONT APPROACHES FROM THE NW...CROSSING CENTRAL NC
SATURDAY NIGHT. A DRIER MORE STABLE AIR MASS AND ASSOCIATED VFR
CONDITIONS WILL OVERSPREAD CENTRAL NC SUNDAY...LINGERING INTO EARLY
NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...WSS
Hazardous weather outlook, Sep 10, 6:57 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
657 AM EDT THU SEP 10 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
657 AM EDT THU SEP 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS FRIDAY NIGHT AND
SATURDAY...THEN GET SWEPT NORTHEASTWARD WITH THE PASSAGE OF A STRONG
COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. SEVERE THUNDERSTORMS
WILL BE POSSIBLE AHEAD OF AND ALONG THE COLD FRONT SATURDAY
AFTERNOON AND EVENING...PARTICULARLY ACROSS CENTRAL AND EASTERN
PORTIONS OF NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY INTO SATURDAY
NIGHT.

In the hours before

Special weather statement, Sep 10, 5:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU SEP 10 2015

NCZ025-041-102245-
WAKE NC-DURHAM NC-
551 PM EDT THU SEP 10 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 645 PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHAPEL HILL...MOVING EAST AT
35 MPH.

WIND GUSTS UP TO 50 MPH...HEAVY RAINFALL...AND FREQUENT LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...WAKE FOREST...GARNER...FUQUAY-VARINA...
ZEBULON...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...MORRISVILLE...
KNIGHTDALE...WENDELL...ROLESVILLE...BETHESDA...FALLS LAKE BOAT
RAMP...SHEARON HARRIS RESERVOIR...LAKE BENSON...WILLIAM B UMSTEAD
STATE PARK AND HARRIS LAKE BOAT LAUNCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

STRONG WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7826 3581 7827 3571 7847
      3552 7871 3561 7899 3597 7887 3607 7875
      3608 7869
TIME...MOT...LOC 2150Z 269DEG 30KT 3583 7895

10
Special weather statement, Sep 10, 5:51 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT THU SEP 10 2015

NCZ008-009-026-102245-
VANCE NC-FRANKLIN NC-GRANVILLE NC-
551 PM EDT THU SEP 10 2015

 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN VANCE...
NORTHWESTERN FRANKLIN AND SOUTHERN GRANVILLE COUNTIES UNTIL 645 PM
EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDMOOR...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH HEAVY RAIN... AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CREEDMOOR...LOUISBURG...BUTNER...FRANKLINTON...KITTRELL...STEM...LAKE
BUTNER AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3625 7822 3625 7817 3602 7829 3612 7879
      3630 7875
TIME...MOT...LOC 2150Z 275DEG 18KT 3619 7868

77
Local storm report, Sep 10, 6:02 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     2 SW SUTPHIN            35.87N  79.38W
09/10/2015                   ALAMANCE           NC   911 CALL CENTER

            1 LARGE TREE DOWN NEAR NEWLIN RD AND OLD SWITCHBOARD
            ROAD TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1500971

ELLIS
Local storm report, Sep 10, 6:18 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT THU SEP 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     6 NNW BYNUM             35.84N  79.21W
09/10/2015                   CHATHAM            NC   911 CALL CENTER

            SEVERAL LARGE TREES DOWN AND TREES DOWN ON POWER LINES
            SPARKING A SMALL WOODS FIRE

&&

EVENT NUMBER RAH1500972

ELLIS
Special weather statement, Sep 10, 6:49 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT THU SEP 10 2015

NCZ038>040-073>075-084-102345-
RICHMOND NC-RANDOLPH NC-DAVIDSON NC-CHATHAM NC-STANLY NC-MOORE NC-
MONTGOMERY NC-
649 PM EDT THU SEP 10 2015

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN RICHMOND...RANDOLPH...SOUTHEASTERN DAVIDSON...WESTERN
CHATHAM...EASTERN STANLY...WESTERN MOORE AND MONTGOMERY COUNTIES
UNTIL 745 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ASHEBORO TO 6 MILES SOUTHWEST OF ALBEMARLE...AND MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...ALBEMARLE...RANDLEMAN...TROY...CARTHAGE...SILER CITY...
BADIN LAKE...NORTH CAROLINA ZOO...BISCOE AND SEAGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3551 8020 3551 8018 3552 8019 3585 7997
      3583 7929 3530 7944 3493 7984 3495 7987
      3498 7987 3501 7990 3504 7988 3507 7991
      3512 7993 3508 8000 3509 8003 3511 8007
      3519 8011 3518 8013 3517 8016 3530 8034
TIME...MOT...LOC 2249Z 282DEG 25KT 3570 7986 3528 8024

ELLIS
Special weather statement, Sep 10, 6:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT THU SEP 10 2015

NCZ026-027-041>043-102330-
JOHNSTON NC-WAKE NC-NASH NC-WILSON NC-FRANKLIN NC-
651 PM EDT THU SEP 10 2015

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH
CENTRAL JOHNSTON...EAST CENTRAL WAKE...NASH...NORTHWESTERN WILSON AND
FRANKLIN COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
FRANKLINTON TO NEAR BUNN TO 7 MILES SOUTHWEST OF ZEBULON...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH... HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...LOUISBURG...WILSON...ZEBULON...
FRANKLINTON...ELM CITY...DORTCHES...BAILEY AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3620 7800 3618 7798 3618 7797 3619 7797
      3618 7795 3619 7792 3617 7792 3616 7790
      3614 7789 3614 7778 3610 7774 3577 7787
      3570 7853 3598 7840 3613 7852 3614 7851
      3621 7804
TIME...MOT...LOC 2249Z 262DEG 30KT 3610 7841 3600 7833 3578 7844

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 8:18 PM EDTSpecial Weather StatementRAHRandolph27 min
Sep 9, 10:03 PM EDTSpecial Weather StatementRAHFranklin, Vance, Wake72 min
Sep 10, 2:01 PM EDTSpecial Weather StatementRAHForsyth74 min
Sep 10, 3:27 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Randolph93 min
Sep 10, 3:52 PM EDTSpecial Weather StatementRAHVance, Warren53 min
Sep 10, 4:13 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren62 min
Sep 10, 5:03 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Orange57 min
Sep 10, 5:04 PM EDTSpecial Weather StatementRAHVance41 min
Sep 10, 5:07 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly83 min
Sep 10, 5:11 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange49 min
Sep 10, 5:14 PM EDTAreal Flood AdvisoryRAHGranville, Vance, Warren3 hr
Sep 10, 5:22 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren45 min
Sep 10, 5:51 PM EDTSpecial Weather StatementRAHWake54 min
Sep 10, 6:49 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Randolph, Stanly56 min
Sep 10, 6:51 PM EDTSpecial Weather StatementRAHFranklin, Nash39 min
Sep 10, 6:59 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph46 min
Sep 10, 7:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.